MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Hole In Material (1293)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.Preliminary device failure analysis observed a pinhole in the balloon material.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 14 lp low profile balloon catheter was being used for a dilation procedure in the right groin.It was reported that, when the balloon was dilated in the lesion, the coiled-wire shaft became swollen before reaching to the prescribed pressure.It was then noted that contrast media was leaking.Another advance balloon of the same specifications was used instead and the procedure was completed successfully.There have been no adverse effects to the patient reported.During the manufacturer's investigation of the advance 14 lp low profile balloon catheter, received for the above non-reportable event, device failure analysis showed the balloon had a pinhole leak.
 
Additional Manufacturer Narrative
Corrected information: report source: foreign, company representative, user facility.Investigation - evaluation: a review of documentation, specifications, device history record, complaint history, drawing, instructions for use (ifu), quality control data and visual inspection of the returned device was conducted during the investigation.One advance 14sp low profile balloon catheter was returned for evaluation.The balloon was checked for surface defects.Balloon had a pin hole leak at 2mm from the proximal balloon bond.Catheter was smooth and free of damage.Length of balloon was measured within specifications.The length of the balloon measured within specifications.Review of the device history record of the finished product shows no nonconforming events related to the device failure.A review of the three subassembly lot records showed eleven nonconformance's; however, all nonconforming product was scrapped.There was one other reported complaint for this lot number, not related to the device failure.All balloons are 100% inspected and verified prior to release.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6896854
Report Number1820334-2017-03364
Device Sequence Number872547
Product Code DQY
UDI-Device Identifier10827002503172
UDI-Public(01)10827002503172(17)180109(10)5566893
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-2-12
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1